"I have had to cancel surgery to start taking Lexapro to help prevent future panic attacks post surgery. Two days before my surgery date, I had a severe panic attack and had to change the date."
Although, I have never treated a patient with this specific problem, I very seriously doubt that you are "the only one with this problem".
I do not know WHO prescribed your Lexapro, but in this country the vast majority of such medications are prescribed by either Family Medicine or Gynecologists - not by Psychiatrists which is very unfortunate. Odds are this happened in your case.
The fact is you have a psychiatric issue based on a chemical imbalance. Just as it was repeatedly hammered into the American populace's heads to seek BOARD CERTIFIED physicians, the vast majority do not understand nor follow up on it. I would HIGHLY recommend you see a board certified Psychiatrist. Not only would he / she be able to properly diagnose you, but be able to treat you with the medication(s) best suited for your disorder and in the proper doses to make them effective.
That WILL take care of your panic attacks.